Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 67, NWS Indianapolis, IN

June 1, 20134 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2013, 2:30 AM EDT for 4 counties in Indiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2013, 2:30 AM EDT (06:30 UTC)
Expired
Jun 1, 2013, 3:00 AM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Daviess County, IN, Greene County, IN, Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:35 AM EDTTSTM WND GST 60Bicknell, INESTIMATED 60 MPH WIND GUST AND ALSO SMALL HAIL
Jun 1, 3:00 AM EDTTSTM WND DMGPlainville, INTREE BLOWN DOWN ONTO HIGHWAY 57 AND COUNTY ROAD 350 EAST NORTH OF PLAINVILLE. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 11:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS53 KIND 010630
SVRIND
INC027-055-083-153-010700-
/O.NEW.KIND.SV.W.0067.130601T0630Z-130601T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHERN KNOX COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 300 AM EDT

* AT 226 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  RUSSELLVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...LINTON...BLOOMFIELD...WHEATLAND...BICKNELL...
  FREELANDVILLE...EDWARDSPORT...PLEASANTVILLE...DUGGER...SANDBORN...
  VICKSBURG...PLAINVILLE...ELNORA...MONTGOMERY...LYONS...SWITZ
  CITY...CANNELBURG...ODON AND NEWBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3868 8758 3869 8753 3874 8751 3877 8752
      3878 8750 3881 8753 3885 8753 3886 8756
      3895 8752 3898 8755 3909 8753 3910 8692
      3865 8695 3866 8758
TIME...MOT...LOC 0630Z 264DEG 30KT 3882 8734

HAIL...0.75IN
WIND...60MPH

$$
JH
1 follow-up statement
193 
WWUS53 KIND 010647
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 AM EDT SAT JUN 1 2013

INC027-055-083-153-010700-
/O.CON.KIND.SV.W.0067.000000T0000Z-130601T0700Z/
SULLIVAN IN-KNOX IN-GREENE IN-DAVIESS IN-
247 AM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAVIESS...SOUTHWESTERN GREENE...NORTHEASTERN KNOX AND SOUTHEASTERN
SULLIVAN COUNTIES UNTIL 300 AM EDT...

AT 244 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
WASHINGTON...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LINTON...BLOOMFIELD...PLAINVILLE...ELNORA...MONTGOMERY...LYONS...
SWITZ CITY...CANNELBURG...ODON AND NEWBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3868 8745 3869 8745 3872 8741 3877 8737
      3882 8735 3893 8739 3909 8728 3910 8692
      3865 8695
TIME...MOT...LOC 0646Z 264DEG 30KT 3883 8717

HAIL...0.75IN
WIND...60MPH

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:32 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 1, 12:32 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1232 AM EDT SAT JUN 1 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 PM EDT FRI MAY 31 2013

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL
INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE
THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR
SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK.
CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD
FRONT MOVES INTO THE REGION.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 1010 PM EDT FRI MAY 31 2013

A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD
COUNTY IN THE NEXT HOUR.  OTHERWISE...THERE WILL BE A TEMPORARY LULL
IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER
WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z.
THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR
REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS
UNSTABLE AIR FARTHER EAST.

OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN
ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST
PORTIONS OF OUR REGION.  QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE
IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY.  DID NOT MAKE ANY
CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN
NEXT FORECAST PACKAGE.   ONLY MINOR CHANGES MADE TO TEMPERATURES.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 353 PM EDT FRI MAY 31 2013

FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY
THROUGH THE REGION.

POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT
SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD
CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION.
THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL
HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW
UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS
ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR
QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE
ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET
WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES
REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER
INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL
CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED
DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS
LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND
EVENING BASED ON FACTORS MENTIONED ABOVE.

AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL
WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET
AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY
SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER
MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT
MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF
RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE
CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH
FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST
AREA.

MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD
FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL
SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK
SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE
COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED
SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF
THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS
IN WITH COOLER AND MUCH DRIER AIR.

TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP
COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN
THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE
FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY
AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY
MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME
UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 256 PM EDT FRI MAY 31 2013

FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH
PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE
NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA
BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING
TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND
REQUIRED FEW TWEAKS.

INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW
MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH
THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE
AREA LATE IN THE WEEK.

&&

.AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/...

ISSUED AT 1232 AM EDT SAT JUN 1 2013

SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS
OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY
ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND
GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS
THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE
FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD
THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT
RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND
HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS
SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR
20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO
QUICKLY DEVELOPING MVFR OR WORSE CEILING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR
INZ028-029-035-036-043>045-051>053-060-061-067>069.

&&

SYNOPSIS...RYAN
NEAR TERM...JH
SHORT TERM...RYAN
LONG TERM....NIELD
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT FRI MAY 31 2013

INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
742 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR
SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-036-043>045-051>053-060-061-067>069-011100-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
742 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND
FLOODING.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE
STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT
SATURDAY AND SATURDAY NIGHT.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY
NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, May 31, 9:57 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013

INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
      4062 8677 4067 8677 4067 8676 4068 8676
      4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666

CP
Local storm report, Jun 1, 2:16 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND GST     2 E LAFAYETTE           40.41N  86.83W
06/01/2013  M55 MPH          TIPPECANOE         IN   EMERGENCY MNGR

&&

50
Local storm report, Jun 1, 2:17 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND GST     4 NE LEBANON            40.09N  86.42W
06/01/2013  M72 MPH          BOONE              IN   AMATEUR RADIO

&&

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:57 PM EDTSpecial Weather StatementINDCarroll33 min
Jun 1, 12:15 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren30 min
Jun 1, 12:25 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo35 min
Jun 1, 12:44 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more46 min
Jun 1, 12:57 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Putnam, Sullivan, Vigo48 min
Jun 1, 1:07 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more38 min
Jun 1, 1:28 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Parke, Putnam47 min
Jun 1, 1:42 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more48 min
Jun 1, 2:27 AM EDTSevere Thunderstorm WarningINDBoone, Delaware, Hamilton, Howard, Madison, Tipton48 min
Jun 1, 2:38 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Owen, Putnam and 2 more18 hr
Jun 1, 3:00 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe30 min
Jun 1, 3:21 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White53 hr
Jun 1, 3:29 AM EDTSevere Thunderstorm WarningINDMorgan31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.